MU Digital Repository
Logo

Drug Induced Macucopapular Rash With The Commonly Used First Line Antitubercular Drug, Pyrazinamide

Kishore, PV and Palaian, Subish and Prabhu, Smitha and Prabhu, Mukhyaprana and Mishra, Pranaya (2007) Drug Induced Macucopapular Rash With The Commonly Used First Line Antitubercular Drug, Pyrazinamide. The Internet Journal of Dermatology, 5 (1).

[img] PDF
ATT_induced_dermatitis_Internet_journal_of_dermatolog.pdf - Published Version
Restricted to Registered users only

Download (115kB) | Request a copy

Abstract

Pyrazinamide is a commonly used first line antitubercular drug. Gastric related adverse drug reactions are common with pyrazinamide. Dermatological manifestations due to pyrazinamide are rare. We report a case of erythematous maculopapular rash caused by pyrazinamide in a patient treated for tuberculosis. The rashes disappeared after stopping the drug. The patient was rechallenged with pyrazinamide, which led to occurrence of similar type of rash. The causality, severity and preventability were assessed using the Naranjo, Hartwig scale and Modified Schumock and Thornton scales respectively. Since pyrazinamide is a commonly used drug in tuberculosis and tuberculosis is a common problem in developing countries, this ADR due to pyrazinamide gains importance.

Item Type: Article
Uncontrolled Keywords: Adverse drug reaction, Dermatological manifestations, Pyrazinamide
Subjects: Medicine > KMC Manipal > Dermatology
Medicine > KMC Manipal > Medicine
Depositing User: KMC Manipal
Date Deposited: 18 Jul 2011 04:04
Last Modified: 09 Oct 2013 09:30
URI: http://eprints.manipal.edu/id/eprint/779

Actions (login required)

View Item View Item